Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Minimal nonnilpotent solvable Lie algebras

Author: Ernest L. Stitzinger
Journal: Proc. Amer. Math. Soc. 28 (1971), 47-49
MSC: Primary 17.30
MathSciNet review: 0271178
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We shall say that a solvable Lie algebra $ L$ is a minimal nonnilpotent Lie algebra if $ L$ is nonnilpotent but all proper subalgebras of $ L$ are nilpotent. It is shown here that if $ L$ is a minimal nonnilpotent Lie algebra, then $ L$ is the vector space direct sum of $ A$ and $ F$ where $ A$ is an ideal in $ L,F$ is a one-dimensional subalgebra of $ L$, either $ A$ is a minimal ideal of $ L$ or the center of $ A$ coincides with the derived algebra, $ A'$, of $ A$ and in either case $ F$ acts irreducibly on $ A/A'$.

References [Enhancements On Off] (What's this?)

  • [1] Donald W. Barnes, Nilpotency of Lie algebras, Math. Z. 79 (1962), 237–238. MR 0150177
  • [2] Donald W. Barnes and Humphrey M. Gastineau-Hills, On the theory of soluble Lie algebras, Math. Z. 106 (1968), 343–354. MR 0232807
  • [3] N. Bourbaki, Livre XXVI: Groupes et algébres de Lie. Chap. 1, Actualités Sci. Indust., no. 1285, Hermann, Paris, 1960. MR 24 #A2641.
  • [4] P. Hall, On system normalizers of a soluble group, Proc. London Math. Soc. (2)43 (1937), 507-528.
  • [5] P. Hall and Graham Higman, On the 𝑝-length of 𝑝-soluble groups and reduction theorems for Burnside’s problem, Proc. London Math. Soc. (3) 6 (1956), 1–42. MR 0072872

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17.30

Retrieve articles in all journals with MSC: 17.30

Additional Information

Keywords: Fitting decomposition, Engel's Theorem
Article copyright: © Copyright 1971 American Mathematical Society